MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the case was assessed as reportable to the us fda as the event of post inflammatory hard to palpate nodules was deemed to meet serious injury criteria of necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse(+) dermal filler lot number 100118896 was reviewed.No nonconformances were noted that would have contributed to these events.A lot search was conducted on the reported lot number and there were no previous reports of this event on this lot number.
 
Event or Problem Description
This spontaneous report was received from a physician's assistant (pa) via merz customer solutions concerning a (b)(6) year old female patient who received radiesse(+).Relevant medical history and concomitant medications were not reported.On (b)(6) 2019, the patient was injected with an unspecified amount of radiesse(+) in the cheeks.On an unspecified date post injection, the patient experienced post inflammatory, hard to palpate nodules.The patient was treated with doxycycline and prednisone.The nodules resolved on an unspecified date during treatment with prednisone.However, when treatment with prednisone was stopped, the nodules returned.Causality was unknown.Follow up information was received on 24 september 2019 from the reporter: the patient had no known drug allergies (nkda) and no history of medical illnesses.There were no relevant concomitant medications.The patient was injected with 2 syringes, 3ml, of radiesse(+).On (b)(6) 2019 the patient experienced moderate swelling to the area of injection one (1) month after injection which, when palpated, was firm and tender.The patient was seen by an ear, nose and throat (ent) at which time a computed tomography (ct) scan of the sinuses was done.No results were provided.Treatment included levaquin and additional prednisone.The reporter stated that she was unable to contact the patient.At the time of reporting, the event was not resolved.It was unknown if the event was considered permanent; however, the reporter assessed that treatment was necessary to prevent permanent damage.In the opinion of the reporter, the event was related the use of radiesse(+).

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key9131570
Report Number3013840437-2019-00002
Device Sequence Number11395251
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$32103271001188963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot Number100118896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR